Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 568, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 10, 2021, 5:30 PM CST for Clay County, Wichita County, Texas; Cotton County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2021, 5:30 PM CST (23:30 UTC)
- Expired
- Nov 10, 2021, 6:15 PM CST
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cotton County, OK, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 58 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:26 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
190
WUUS54 KOUN 102330
SVROUN
OKC033-TXC077-485-110015-
/O.NEW.KOUN.SV.W.0568.211110T2330Z-211111T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
530 PM CST Wed Nov 10 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southern Cotton County in southwestern Oklahoma...
Northwestern Clay County in northern Texas...
Northeastern Wichita County in northern Texas...
* Until 615 PM CST.
* At 529 PM CST, a severe thunderstorm was located near Randlett,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Petrolia, Byers, Randlett, Taylor and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3415 9859 3424 9853 3413 9814 3392 9827
TIME...MOT...LOC 2329Z 294DEG 19KT 3416 9850
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:18 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 10, 2:18 PM CST, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 218 PM CST Wed Nov 10 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Thursday) Issued at 206 PM CST Wed Nov 10 2021 An upper-level wave and surface frontal system will move east across our forecast area this evening, bringing chances for thunderstorms, some likely severe, and a breezy, cooler night. Moderate instability and moderate vertical wind shear will support strong to severe storms, with the usual wind/hail threats. Hodographs are not overly impressive, but a few (relatively) weak tornadoes will be possible this evening with any supercells that develop, and with the QLCS that is expected to develop shortly after sunset. Once the cold front passes through, breezy north to northwest winds will bring cooler weather, and an end to rain/storm chances. CmS && .LONG TERM... (Thursday night through next Tuesday) Issued at 206 PM CST Wed Nov 10 2021 Dry northwest flow (aloft) will be the rule through Monday. A wave in the flow may bring a few showers to north-central Oklahoma late Thursday night/very early Friday, although any showers that occur will be brief, and generally light. The cooler weather will include low temperatures around freezing Saturday morning. As the forecast stands right now, most of the area that is expected to reach freezing has already had a freeze this season. However, none have had a "hard" freeze, so Frost/Freeze headlines will likely be needed once the area is better-defined. The remainder of the forecast period should feature mainly clear/dry weather with a slow warming trend. CmS && .AVIATION... (18Z TAFS) Issued at 1138 AM CST Wed Nov 10 2021 Low-level moisture continues to stream north ahead of a storm system approaching from the High Plains region. This is causing low ceilings across much of Oklahoma and north Texas. There will be a chance for thunderstorms (some probably severe) late this afternoon into the late evening, mainly east of KEND-KSPS, shifting east with time. As a cold front sweeps across the region this evening, clearing will follow, along with gusty northwest to north winds. && .UPPER AIR... Issued at 206 PM CST Wed Nov 10 2021 Upper air flights are planned for 21Z and 11/00Z.. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 43 61 41 55 / 50 0 10 0 Hobart OK 41 64 40 59 / 0 0 0 0 Wichita Falls TX 45 66 42 62 / 10 0 0 0 Gage OK 37 61 34 55 / 0 0 10 0 Ponca City OK 40 60 39 52 / 40 0 20 0 Durant OK 47 66 42 62 / 80 0 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...23 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Nov 10, 12:16 PM CST, 5 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1216 PM CST Wed Nov 10 2021 OKZ004>048-050>052-TXZ083>090-111100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1216 PM CST Wed Nov 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Strong to severe thunderstorms are expected to develop during the mid to late afternoon, as a cold front moves rather quickly across Oklahoma and northern Texas. Areas along and east of an Enid to Lawton and Wichita Falls line have a better chance of being impacted by severe storms. The stronger storms will capable of producing hail to the size of golf balls, winds over 60 mph and brief but heavy rainfall. There is also a low tornado risk, especially across south central and southeast Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations after 4 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Freezing Temperatures... Freezing temperatures are possible for much of Oklahoma early Saturday morning. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Nov 10, 4:42 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
442 PM CST Wed Nov 10 2021
OKZ013-020-102315-
Payne OK-Noble OK-
442 PM CST Wed Nov 10 2021
...Strong thunderstorms will impact portions of eastern Noble and
northwestern Payne Counties through 515 PM CST...
At 442 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Sooner Lake to near Orlando.
Movement was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrison, Lake Carl Blackwell, Lake Mcmurtry and Sooner Lake.
This includes Interstate 35 between mile markers 173 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3651 9703 3633 9703 3633 9696 3609 9716
3609 9735 3616 9735 3651 9709 3652 9704
TIME...MOT...LOC 2242Z 232DEG 23KT 3649 9701 3613 9734
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BunkerSpecial weather statement, Nov 10, 5:00 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Norman OK
500 PM CST Wed Nov 10 2021
TXZ086-102330-
Wichita TX-
500 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of central Wichita
County through 530 PM CST...
At 459 PM CST, Doppler radar was tracking a strong thunderstorm 5
miles north of Electra, moving east-southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Northwestern Wichita Falls, Burkburnett, Iowa Park, Pleasant Valley
and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3406 9895 3417 9895 3416 9887 3415 9887
3416 9886 3415 9881 3413 9876 3413 9869
3414 9868 3413 9857 3393 9859
TIME...MOT...LOC 2259Z 278DEG 23KT 3411 9891
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.Local storm report, Nov 10, 5:07 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 1 SSE CASHION 35.79N 97.67W
11/10/2021 M1.25 INCH LOGAN OK TRAINED SPOTTER
&&Local storm report, Nov 10, 5:12 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 S CASHION 35.73N 97.69W
11/10/2021 E1.75 INCH KINGFISHER OK TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL.
&&
BRBLocal storm report, Nov 10, 5:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CST WED NOV 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL HAYNESVILLE 34.09N 98.92W
11/10/2021 M1.50 INCH WICHITA TX TRAINED SPOTTER
0510 PM HAIL HAYNESVILLE 34.09N 98.92W
11/10/2021 M2.00 INCH WICHITA TX TRAINED SPOTTER
&&Special weather statement, Nov 10, 5:24 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
524 PM CST Wed Nov 10 2021
OKZ044-TXZ090-110000-
Cotton OK-Clay TX-
524 PM CST Wed Nov 10 2021
...A strong thunderstorm will impact portions of southern Cotton and
northwestern Clay Counties through 600 PM CST...
At 524 PM CST, Doppler radar was tracking a strong thunderstorm near
Randlett, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Randlett, Devol, Taylor and Charlie.
This includes Interstate 44 between mile markers 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect for the warned area.
&&
LAT...LON 3399 9834 3404 9842 3408 9842 3408 9844
3407 9845 3407 9847 3413 9856 3413 9855
3415 9858 3416 9861 3424 9857 3416 9822
TIME...MOT...LOC 2324Z 294DEG 20KT 3417 9852
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 5:00 PM CST | Special Weather Statement | OUN | Wichita | 30 min |
| Nov 10, 5:08 PM CST | Severe Thunderstorm Warning | OUN | Wichita | 52 min |
| Nov 10, 5:43 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 47 min |
| Nov 10, 5:56 PM CST | Severe Thunderstorm Warning | OUN | Clay, Wichita | 49 min |
| Nov 10, 3:20 PM CST | Special Weather Statement | OUN | Kingfisher | 25 min |
| Nov 10, 3:40 PM CST | Special Weather Statement | OUN | Kingfisher | 35 min |
| Nov 10, 3:49 PM CST | Special Weather Statement | OUN | Noble | 26 min |
| Nov 10, 3:59 PM CST | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 46 min |
| Nov 10, 4:09 PM CST | Special Weather Statement | OUN | Noble | 36 min |
| Nov 10, 4:38 PM CST | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 52 min |
| Nov 10, 4:42 PM CST | Special Weather Statement | OUN | Noble | 33 min |
| Nov 10, 5:11 PM CST | Severe Thunderstorm Warning | OUN | Logan, Oklahoma, Payne | 49 min |
| Nov 10, 5:24 PM CST | Special Weather Statement | OUN | Cotton | 36 min |
| Nov 10, 5:36 PM CST | Special Weather Statement | OUN | Payne | 24 min |
| Nov 10, 5:48 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Payne | 42 min |
| Nov 10, 5:50 PM CST | Special Weather Statement | OUN | McClain | 25 min |
| Nov 10, 5:52 PM CST | Special Weather Statement | OUN | Canadian | 23 min |
| Nov 10, 5:53 PM CST | Severe Thunderstorm Warning | OUN | Grady, Stephens | 17 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.